Alert archive / Texas / Wind Advisories in 2013

Wind Advisory 10, NWS Midland/Odessa, TX

March 4, 201314 counties in Texas

NWS Midland/Odessa, TX issued this wind advisory at Mar 4, 2013, 2:43 PM CST for 14 counties in Texas. It took effect at Mar 4, 2013, 10:00 PM CST. It was in force for 6 hr.

The area

The counties it named.

The facts

Issued
Mar 4, 2013, 2:43 PM CST (20:43 UTC)
In effect from
Mar 4, 2013, 10:00 PM CST
Expired
Mar 5, 2013, 4:17 AM CST
In force
6 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Reagan County, TX, Scurry County, TX, Upton County, TX

The radar

The Midland/Odessa radar (KMAF), 38 km from the middle of the area, began a volume at 20:44 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 8.7 hours before the alert went out and 38 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2013-03-04Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2013-03-04The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 170 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4736 m above ground
0-6 km bulk shear
58 kt
0-1 km storm-relative helicity
170 m²/s²
0-3 km storm-relative helicity
200 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

665 
WWUS74 KMAF 042043
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CST MON MAR 4 2013

...HIGH WIND WARNING IS IN EFFECT THROUGH EARLY THIS EVENING FOR
THE HIGHER ELEVATIONS OF THE GUADALUPE...DELAWARE...APACHE...AND
DAVIS MOUNTAINS...

...WIND ADVISORY IS IN EFFECT TODAY FOR THE MARFA PLATEAU...EDDY
COUNTY PLAINS...AND UPPER TRANS PECOS...

...WIND ADVISORY IS IN EFFECT TONIGHT FOR THE PERMIAN BASIN
REGION...

.MOUNTAIN TOP WINDS WILL BE STRONG IN THE GUADALUPE AND DAVIS
MOUNTAINS THROUGH THIS EVENING. THIS WILL FAVOR HIGH WINDS IN THE
MOUNTAINS...INCLUDING THE DELAWARE AND APACHE MOUNTAINS ABOVE 5000
FEET. VERY WINDY CONDITIONS ARE ALSO OCCURRING IN THE LOWER
ELEVATIONS ADJACENT TO THE MOUNTAINS. OVERNIGHT TONIGHT...A COLD
FRONT WILL MOVE SOUTH THROUGH THE REGION AND INCREASE NORTHERLY
WINDS ACROSS THE PERMIAN BASIN. THIS MAY ALSO RESULT IN AREAS OF
BLOWING DUST BEHIND THE FRONT.

BE ESPECIALLY CAREFUL DRIVING IN THE MOUNTAINS...ESPECIALLY ALONG
U.S. 62/180 THROUGH GUADALUPE PASS. ABRUPT CHANGES IN WIND FORCES
OCCUR WHEN ROUNDING SHARP TURNS OR PASSING OBSTACLES TO THE
WIND... RESULTING IN LOSS OF CONTROL OF VEHICLES. IN ADDITION...
CONTROL PROBLEMS CAN BE EXPECTED WHEN TRAVELING ON NORTH-SOUTH
ORIENTED ROADS.

NMZ027-TXZ057-074-258-050200-
/O.CON.KMAF.HW.W.0009.000000T0000Z-130305T0200Z/
GUADALUPE MOUNTAINS OF EDDY COUNTY-
VAN HORN AND HIGHWAY 54 CORRIDOR-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
INCLUDING THE CITIES OF...QUEEN...VAN HORN...ALPINE...
FORT DAVIS...GUADALUPE MOUNTAINS NP...PINE SPRINGS
243 PM CST MON MAR 4 2013 /143 PM MST MON MAR 4 2013/

...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/
THIS EVENING...

* EVENT...HIGH WINDS ABOVE 5500 FT.

* TIMING...THROUGH EARLY THIS EVENING.

* IMPACTS...POTENTIAL LOSS OF CONTROL OF HIGH PROFILE VEHICLES. 
  DAMAGE TO FENCES...CARPORTS...AND OUTBUILDINGS POSSIBLE. 
  TRASHCANS AND OTHER LIGHTWEIGHT OUTDOOR EQUIPMENT BLOWN OVER. 
  LOCALIZED AREAS REDUCED VISIBILITIES BECAUSE OF BLOWING DUST. 

* WINDS...WEST 30 TO 45 MPH. GUSTS FROM 60 TO 70 MPH POSSIBLE IN 
  THE GUADALUPE MOUNTAINS AND DAVIS MOUNTAINS ABOVE 6000 FT. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH WIND WARNING MEANS A HAZARDOUS HIGH WIND EVENT IS EXPECTED
OR OCCURRING. SUSTAINED WIND SPEEDS OF AT LEAST 40 MPH OR GUSTS
OF 58 MPH OR MORE CAN LEAD TO PROPERTY DAMAGE.

AVIATION INTERESTS MAY EXPERIENCE LOCALIZED BUT EXTREME
TURBULENCE... OR STRONG DOWNWARD AIRFLOWS...IF FLYING IN THE
VICINITY OF THE DAVIS MOUNTAINS. PILOTS SHOULD BE ALERT FOR
STANDING WAVE CLOUDS OR OTHER EVIDENCE OF MOUNTAIN WAVE ACTIVITY.

&&

$$

TXZ045>048-050>053-061>063-068>070-050445-
/O.NEW.KMAF.WI.Y.0010.130305T0400Z-130305T1200Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...ODESSA...
MIDLAND...GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE
243 PM CST MON MAR 4 2013

...WIND ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST
TUESDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 6 AM CST
TUESDAY. 

* EVENT...VERY WINDY CONDITIONS.

* TIMING...THIS EVENING THROUGH EARLY TUESDAY MORNING.

* IMPACTS...POTENTIAL LOSS OF CONTROL OF HIGH PROFILE VEHICLES. 
  DAMAGE TO FENCES...CARPORTS...AND OUTBUILDINGS POSSIBLE. 
  TRASHCANS AND OTHER LIGHTWEIGHT OUTDOOR EQUIPMENT BLOWN OVER. 
  LOCALIZED AREAS REDUCED VISIBILITIES BECAUSE OF BLOWING DUST. 

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL AREAS OF BLOWING DUST
MAY REDUCE THE VISIBILITY TO AROUND 1 TO 2 MILES.

&&

$$

NMZ028-TXZ058-080-050200-
/O.CON.KMAF.WI.Y.0009.000000T0000Z-130305T0200Z/
EDDY COUNTY PLAINS-REEVES COUNTY AND UPPER TRANS PECOS-
MARFA PLATEAU-
INCLUDING THE CITIES OF...ARTESIA...CARLSBAD...
CARLSBAD CAVERNS NP...PECOS...MARFA
243 PM CST MON MAR 4 2013 /143 PM MST MON MAR 4 2013/

...WIND ADVISORY REMAINS IN EFFECT UNTIL 8 PM CST /7 PM MST/ THIS
EVENING...

* EVENT...VERY WINDY CONDITIONS.

* TIMING...INTO EARLY EVENING.

* IMPACTS...POTENTIAL LOSS OF CONTROL OF HIGH PROFILE VEHICLES. 
  DAMAGE TO FENCES...CARPORTS...AND OUTBUILDINGS POSSIBLE. 
  TRASHCANS AND OTHER LIGHTWEIGHT OUTDOOR EQUIPMENT BLOWN OVER. 
  LOCALIZED AREAS REDUCED VISIBILITIES BECAUSE OF BLOWING DUST. 

* WINDS...WEST 25 TO 40 MPH WITH GUSTS TO 45 TO 55 MPH POSSIBLE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL AREAS OF BLOWING DUST
MAY REDUCE THE VISIBILITY TO AROUND 1 TO 2 MILES.

&&

$$
2 follow-up statements
973 
WWUS74 KMAF 050247
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
847 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT TONIGHT FOR THE PERMIAN BASIN
REGION...

TONIGHT A STRONG COLD FRONT WILL BLOW THROUGH THE REGION. THIS
FRONT WILL BE ACCOMPANIED BY A GUSTY NORTH WIND.  SUSTAINED WIND
SPEEDS OF 25 TO 35 MPH ARE POSSIBLE.  THIS MAY ALSO RESULT IN
AREAS OF BLOWING DUST BEHIND THE FRONT.

TXZ045>048-050>053-061>063-068>070-051200-
/O.CON.KMAF.WI.Y.0010.130305T0400Z-130305T1200Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...ODESSA...
MIDLAND...GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE
847 PM CST MON MAR 4 2013

...WIND ADVISORY REMAINS IN EFFECT UNTIL 6 AM CST TUESDAY...

* EVENT...VERY WINDY CONDITIONS.

* TIMING...THIS EVENING THROUGH EARLY TUESDAY MORNING.

* WINDS...WEST 25 TO 35 MPH WITH GUSTS TO 45 MPH POSSIBLE.

* IMPACTS...POTENTIAL LOSS OF CONTROL OF HIGH PROFILE VEHICLES. 
  DAMAGE TO FENCES...CARPORTS...AND OUTBUILDINGS POSSIBLE. 
  TRASHCANS AND OTHER LIGHTWEIGHT OUTDOOR EQUIPMENT BLOWN OVER. 
  LOCALIZED AREAS REDUCED VISIBILITIES BECAUSE OF BLOWING DUST. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A WIND ADVISORY MEANS THAT WINDS OF 35 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION. LOCAL AREAS OF BLOWING DUST
MAY REDUCE THE VISIBILITY TO AROUND 1 TO 2 MILES.

&&

$$
789 
WWUS74 KMAF 051017
NPWMAF

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
417 AM CST TUE MAR 5 2013

TXZ045>048-050>053-061>063-068>070-051130-
/O.CAN.KMAF.WI.Y.0010.000000T0000Z-130305T1200Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-ECTOR-
MIDLAND-GLASSCOCK-CRANE-UPTON-REAGAN-
INCLUDING THE CITIES OF...SEMINOLE...LAMESA...GAIL...SNYDER...
ANDREWS...STANTON...BIG SPRING...COLORADO CITY...ODESSA...
MIDLAND...GARDEN CITY...CRANE...MCCAMEY...RANKIN...BIG LAKE
417 AM CST TUE MAR 5 2013

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS CANCELED THE
WIND ADVISORY. 

ALTHOUGH BLUSTERY NORTHERLY WINDS WILL PERSIST OVER WEST TEXAS
THROUGH 7 AM CST...SPEEDS ARE EXPECTED TO STAY IN THE 20 TO 30 MPH
RANGE WITH VERY FEW EXCEPTIONS.  THEREFORE...THE WIND ADVISORY HAS
BEEN CANCELED.  THERE WILL ALSO BE GUSTS NEAR 50 MPH...MAINLY
ACROSS THE LOWER TRANS PECOS THROUGH 7 AM CST...BUT THESE SHOULD
BE ISOLATED AND SHORT LIVED.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this wind advisory went out at Mar 4, 2:36 PM CST, 7 minutes earlier.

Area forecast discussion, Mar 4, 2:36 PM CST, 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
236 PM CST MON MAR 4 2013

.DISCUSSION...
WINDY...WARM AND DRY CONDITIONS ONCE AGAIN TODAY AS AN UPPER
TROUGH MOVES JUST NORTH OF THE REGION...INCREASING MID AND UPPER
LEVEL WESTERLY WINDS. PERSISTENT CLOUD COVER ACROSS THE SOUTHERN
FA THIS MORNING HAD TEMPORARILY DELAYED INCREASING SPEEDS HOWEVER
BREAKS IN THE CLOUDS HAVE SINCE ALLOWED SOME MIXING ACROSS THESE
AREAS. THE HIGH WIND WARNING REMAINS IN EFFECT FOR THE GUADALUPE
MOUNTAINS AS WELL AS THE HIGHER ELEVATIONS OF THE DAVIS...APACHE
AND DELAWARE MOUNTAINS THROUGH THIS EVENING. ALSO...THE WIND
ADVISORY WILL REMAIN FOR THE ADJACENT PLAINS THROUGH THIS EVENING.
FIRE WEATHER CONDITIONS HAVE ALSO BEEN A CONCERN THIS AFTERNOON
DUE TO THE GUSTY WINDS AND LOW RELATIVE HUMIDITIES. PLEASE SEE THE
FIRE WEATHER SECTION BELOW FOR MORE DETAILS.

THE AFOREMENTIONED UPPER TROUGH WILL SHOVE A COLD FRONT SOUTH THROUGH
THE REGION OVERNIGHT TONIGHT ACCOMPANIED BY A STRONG ISALLOBARIC
HIGH. THIS WILL RESULTING IN VERY GUSTY NORTH WINDS ALONG WITH
AREAS OF BLOWING DUST...PARTICULARLY ACROSS THE PERMIAN BASIN
REGION. EXPECT SUSTAINED SPEEDS OF 25-35 MPH WITH GUSTS UP TO 45
MPH...THEREFORE A WIND ADVISORY HAS BEEN ISSUED FOR THESE AREAS.
WIND SPEEDS ARE EXPECTED TO FALL BELOW ADVISORY CRITERIA AROUND
SUNRISE TUESDAY MORNING. SIGNIFICANTLY COLDER TEMPERATURES CAN BE
EXPECTED TUESDAY AFTERNOON WITH READINGS AROUND 30 DEGREES COOLER
THAN TODAY. NORTH WINDS WILL BEGIN TO COME BACK AROUND TO THE
SOUTH LATE AFTERNOON/EVENING TUESDAY AS SURFACE HIGH PRESSURE
MOVES EAST. UPPER RIDGING WILL DEVELOP ALOFT ALLOWING A WARM UP
THROUGH THURSDAY.

OUR ATTENTION THEN TURNS TO A DEVELOPING UPPER TROUGH PROGGED TO
DIG INTO THE DESERT SOUTHWEST THE END OF THIS WORK WEEK. MODEL
GUIDANCE CONTINUE TO STRUGGLE WITH THIS SYSTEM...FLOPPING BACK AND
FORTH WITH SOLUTIONS. ATTEMPTING TO PIECE THIS TOGETHER...MOISTURE
SHOULD BE ON THE INCREASE FROM THE SOUTHEAST THURSDAY NIGHT INTO
FRIDAY AS LEE SURFACE TROUGHING DEVELOPS AHEAD OF THE UPPER TROUGH.
PRECIPITATION CHANCES FIRST APPEAR SATURDAY MORNING FOR GENERALLY
THE NORTH AND FAR EASTERN PORTIONS OF THE CWA AS UPPER LEVEL FORCING
FOR ASCENT OVERSPREADS THE REGION. THEN THE FOCUS SHIFTS TO THE EAST
SUNDAY MORNING AS A PACIFIC FRONT MOVING EAST INTERACTS WITH HIGHER
MOISTURE. A COLD FRONT WILL THEN MOVE THROUGH THE REGION SOMETIME
BETWEEN SUNDAY NIGHT AND TUESDAY MORNING DEPENDING ON THE FINAL
EVOLUTION OF THE UPPER TROUGH. WILL CONTINUE TO FINE TUNE THE
FORECAST ONCE OUTCOME BECOMES MORE CLEAR.

&&

.FIRE WEATHER...
CRITICAL FIRE WX CONDITIONS ARE IN PLACE ACROSS MUCH OF THE AREA.
THE STRONGEST WIND ARE FROM FROM THE GDP MTNS INTO SE NM/UPPER
TRANS PECOS AND PARTS OF THE PB. ALTHOUGH THESE AREAS ARE DRY WITH
RH/S AROUND 8-10 PCT THE DRIEST CONDITIONS ARE FOUND FROM FT.
STOCKTON S INTO THE BIG BEND AND LOWER TRANS PECOS WHERE RH/S ARE
NEAR 4 PCT. FUELS HAVE SHOWN A SHARP DRYING TREND ACROSS THE
PB...BIG BEND...AND LOWER TRANS PECOS IN THE LAST FEW DAYS AND ARE
DRIER THAN THEY HAVE BEEN THIS FIRE SEASON. ALL OF THIS WITH
TEMPERATURES ABOUT 15 DEGREES ABOVE NORMAL MAKES FOR CRITICAL FIRE
WX TODAY. WINDS WILL DECREASE EARLY EVENING BUT RH WILL BE SLOW TO
COME UP. EVEN THOUGH THE RFW WILL EXPIRE AT 02Z CONCERNS WILL REMAIN
HIGH ESPECIALLY ACROSS THE PB AS A STRONG COLD FRONT MOVES IN AROUND
MIDNIGHT. WINDS WILL INCREASE TO 25-35 MPH AND GUSTY BEHIND THE
FRONT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ANDREWS TX                 37  54  30  61  /   0   0   0   0
BIG SPRING TX              38  54  31  61  /   0   0   0   0
CARLSBAD NM                36  61  32  65  /   0   0   0   0
DRYDEN TX                  48  64  37  67  /   0   0   0   0
FORT STOCKTON TX           41  60  35  66  /   0   0   0   0
GUADALUPE PASS TX          33  54  34  60  /   0   0   0   0
HOBBS NM                   36  55  28  61  /   0   0   0   0
MARFA TX                   38  49  30  60  /   0   0   0   0
MIDLAND INTL AIRPORT TX    38  55  31  62  /   0   0   0   0
ODESSA TX                  38  54  32  62  /   0   0   0   0
WINK TX                    39  59  32  66  /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ...SOUTHEAST
     PLAINS/BLM ROSWELL/LNZ.

     WIND ADVISORY UNTIL 7 PM MST THIS EVENING FOR THE FOLLOWING
     ZONES... EDDY COUNTY PLAINS.

TX...WIND ADVISORY FROM 10 PM THIS EVENING TO 6 AM CST TUESDAY FOR
     THE FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...MARTIN...MIDLAND...
     MITCHELL...REAGAN...SCURRY...UPTON.

     HIGH WIND WARNING UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... DAVIS/APACHE MOUNTAINS AREA...GUADALUPE
     MOUNTAINS...VAN HORN AND HIGHWAY 54 CORRIDOR.

     RED FLAG WARNING UNTIL 8 PM CST /7 PM MST/ THIS EVENING FOR THE
     FOLLOWING ZONES... ANDREWS...BORDEN...CRANE...DAVIS/APACHE
     MOUNTAINS AREA...DAWSON...ECTOR...GAINES...GUADALUPE
     MOUNTAINS...HOWARD...LOVING...MARFA PLATEAU...MARTIN...
     MIDLAND...MITCHELL...PECOS...REEVES COUNTY AND UPPER TRANS
     PECOS...SCURRY...VAN HORN AND HIGHWAY 54 CORRIDOR...WARD...
     WINKLER.

     WIND ADVISORY UNTIL 8 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES... MARFA PLATEAU...REEVES COUNTY AND UPPER TRANS
     PECOS.

&&

49/27
Hazardous weather outlook, Mar 4, 2:11 PM CST, 32 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
211 PM CST MON MAR 4 2013

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-052015-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
211 PM CST MON MAR 4 2013 /111 PM MST MON MAR 4 2013/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

VERY WARM...WINDY AND DRY CONDITIONS HAVE RESULTED IN CRITICAL FIRE
WEATHER CONDITIONS FROM THE MOUNTAINS INTO THE PLAINS INCLUDING
THE MOST OF THE PERMIAN BASIN. A RED FLAG WARNING IS IN EFFECT FOR
THESE AREAS.

STRONG WINDS WILL CONTINUE INTO THE EVENING ACROSS THE GUADALUPE
AND DAVIS MOUNTAINS INCLUDING THE VAN HORN HIGHWAY 54 CORRIDOR
WITH WEST WINDS OF 30 TO 45 MPH WITH GUSTS 55 TO 70 MPH. A HIGH
WIND WARNING IS IN EFFECT FOR THESE AREAS.

VERY WINDY CONDITIONS WILL ALSO CONTINUE FOR THE REST OF TODAY
ACROSS THE EDDY COUNTY NEW MEXICO PLAINS...THE UPPER TRANS PECOS
AND MARFA PLATEAU. WEST WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH
ARE EXPECTED. A WIND ADVISORY IS IN EFFECT.

A STRONG COLD FRONT WILL MOVE INTO THE PERMIAN BASIN TONIGHT AROUND
OR JUST AFTER MIDNIGHT. NORTHEAST WINDS OF 25 TO 35 MPH WITH HIGHER
GUSTS WILL BE POSSIBLE AND A WIND ADVISORY IS IN EFFECT LATE TONIGHT
FOR MUCH OF THE PERMIAN BASIN. BLOWING DUST WILL ALSO DEVELOP
BEHIND THE FRONT WITH THE VISIBILITY AS LOW AS 1 MILE...ESPECIALLY
NEAR PLOWED FIELDS AND CONSTRUCTION SITES.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 4, 4:38 AM CSTWind AdvisoryMAF15 hr
Mar 4, 4:49 AM CSTRed Flag WarningMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 9 more15 hr

Nearby

Wind Advisories in Texas, 2013Every wind advisory in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.